MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM CROSS DRIVE FOSSA SCREW 2.0MM X 9MM; PLATE, BONE

BIOMET MICROFIXATION TMJ SYSTEM CROSS DRIVE FOSSA SCREW 2.0MM X 9MM; PLATE, BONE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Difficulty Chewing (2670)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The device will not be returned for analysis as it remains implanted; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00562, 0001032347-2020-00563, 0001032347-2020-00564, 0001032347-2020-00565, 0001032347-2020-00566, 0001032347-2020-00567.Medical products: tmj system right narrow mandibular component 50 mm / 7 hole, part# 01-6550, lot# 410290.Tmj system left narrow mandibular component 50mm / 7 hole, part# 01-6551, lot# 694760.Tmj system right fossa component, small, part# 24-6562, lot# 797600.Tmj system left fossa component, small, part# 24-6563, lot# 753770.2.4mm system high torque (ht) cross-drive screw 2.7mm x 10mm, part# 91-2710, lot# ni.Tmj system cross drive fossa screw 2.0mm x 7mm, part# 99-6577, lot# ni.Tmj system cross drive fossa screw 2.0mm x 9mm, part# 99-6579, lot# ni.Occupation¿ patient.
 
Event or Problem Description
It was reported the patient is experiencing pain and difficulty chewing eleven (11) years following implantation of bilateral temporomandibular joint implants.The patient indicates that the pain is better than before the surgery but is still being experienced.The patient reports that their jaw has shifted so that their teeth do not touch, and as a result the patient cannot chew or tear meat.The patient has broken several teeth due to bruxism and their dentist believes the breakages are due to trauma from the initial surgery.The patient receives botox shots for burning or firing nerves that cause pain.No additional patient consequences have been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Revi lot identification is necessary for review of device history records, lot identification was not provided for the screws.The reported products were reviewed for compatibility with no issues noted.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.This report is being submitted to update additional information in section b4, b5, g3, g6, h1, h2, h3, h6 and h10.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Event or Problem Description
It has been further reported that the tmj patient reports that they are experiencing pain, pain in the ear, muscle tightness and that their jaw has shifted to where their teeth do not touch.Patient's jaw is locking and this is due to a calcium bone growth in her right joint of the device per a ct scan.Patient was told in order to resolve the issue a complete bi-lateral joint revision would be needed.In order to put off surgery, patient has gone to physical therapy to increase mobility and stretch inside of mouth.Patient is at 33 mm.Patient was referred back to her implant surgeon.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.There are no changes to the previous investigation outcomes.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
TMJ SYSTEM CROSS DRIVE FOSSA SCREW 2.0MM X 9MM
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer delaney
1520 tradeport drive
jacksonville, FL 32218
9047414400
MDR Report Key10791435
Report Number0001032347-2020-00568
Device Sequence Number19101122
Product Code JEY
UDI-Device Identifier00841036057459
UDI-Public00841036057459
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K910038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number99-6579
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer09/16/2021
07/07/2022
Initial Report FDA Received Date11/05/2020
Supplement Report FDA Received Date09/30/2021
07/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale